- 16 Aug 2010 by Dawnabelle
- constipation, pain
Well, this is quite embarasing to talk about, but here goes...
Has anyone ever had chronic pain trouble with their stomach while being treated for chronic pain? I have been on narcotics for about 5 yrs. and have never had problems. I know constipation can be a side effect, but this is more than that. I have horrible pain whenever I eat. I am at the point where Im afraid to eat cos' It hurts so bad.(even while taking pain meds "for" pain). Ive been tested for ulcers, noddy. I'm wondering if it could be IBS. Just trying to figure out why out of nowhere this has happened to me. It sucks.
Anyone ever had this before and what did you do? how does one deal with this nightmare...
2 Oct 2011
BOY OF BOY CAN I UNDERSTAND WHAT YOU'RE GOING THROUGH!
I've had chronic bowel problems for over 35 years! I've always been a bit sensitive with my digestive area. I really fuc*ed it up when I was anorexic/bulimic. With the handfuls and handfuls of laxatives I took back then I messed up by bowels -for life!
I know, too, about how it hurts when/after I eat.
I always eat just until I start to feel a wee bit full. Anything after that is
I get so bloated from gas I can not pass I end up looking like I am ready to give birth. And I'm not exaggerating. It is horrible.
I always have clothes in my wardrobe for those days-which is often. I can't stand anything even touching my midsection! ECCCCHHH!
I don't have an asnwer for you-just knowing you have a friend in me, OK?
BTW I take lactulose to help move my bowels!
write back, OK?
17 Aug 2010
have you been tested for diverticulitis? it could be that or IBS. Maybe the narcotics are now finally affected it also. Try to take some fibre and see if that helps. I would consider being tested for diverticulitis and appendicitis. I hope you feel better soon.
17 Aug 2010
After being on narcotics for some time, your bowels do and will slow way down, you need to add more fiber to your diet, or something like metamucil that adds more water content to the bowels, you also will tend to build up an extreme amount of gas due to the constipation. GasX works really good for that also. There are some herbal remedies you can look up also on the internet that will help with this problem. Sometimes an over the counter stool sofener taken daily will also help to get things moving more comfortable for you. If this continues I would see a Gastroenterologist for further work up. You never know what is going on with your body sometimes. I wish you luck, and hope this helps a bit. Good Luck.
18 Aug 2010
i use miralax for my constipation
17 Aug 2010
Both answers you received are great ones and i would follow the advise of both, but just fyi, when i have problems with my stomach, or even constipation, i use either a heating pad or a giant massager w/heat and put it on my lower stomach. The massager seems to loosen things up for some reason, but in your case, maybe the heating pad would give you some relief for the pain you are feeling. I would definitely be tested for the other things mentioned, as what you are experiencing is definitely not the norm. Good luck and i hope you find an answer quickly and can be treated and back to normal asap. Dede
3 Oct 2011
You could be having gallbladder attacks too. If you are not constipated & it really dosn't matter anyway, pain after eating can be from the gallbladder. Please see your doctor about this. If the pain is high about the right side below the rib line, I suspect a gallbladder problem.Just my thoughts...
17 Aug 2010
After being on pain medications for many years myself I have heard of and even experienced the same problems and pain you are now going through when before I only had what I believed was only mild constipation.
I do believe that IBS and/or Diverticulitis could be part of the problem also but if you are also extremely bloated after eating, the pain is very low in your stomach, and more intense than the pain that caused you to be on pain meds, this could be serious and eventually fatal.
Have you had any ultrasound, MRI scans on not only your stomach area but also your gallbladder, stomach lining, esophagus? I was put through so many tests and the result ended up being that my upper bile duct was slightly enlarged caused by having to take pain meds for years that did build up constipation, gas, and even the disease I have; RSD can cause your immune system to attack itself damaging the organs and/or even causing T cell counts to raise which could cause cancer eventually.
I now have to stay away from many foods, eat lots of fiber (personally like Benefiber mix) & oatmeal along with OTC gas medication, stopped drinking soda all together and now drink only water and use coffee in the AM not taking my meds until I can have a normal bowel movement if possible.
The coffee part wasn't recommended by my doctor but something I found useful as it is a diuretic; hot tea would do the same.
Also if the pain is very low as a female it could be problems that need to be checked by your OBGYN as that is now something I deal with also that is almost like Endrimetrosis. (sp?)
It doesn't work every day but most days it does. Two cups of coffee and the other regimens truly do help. I still have bad days though and have to be checked every year. Thank God I have remained on the same dosage of pain meds for 9 of over 11yrs now as I'm allergic to most of them and refused increases that were offered over the years.
As long as you have had all tests that can be thought of and come back okay, it becomes trial and error, changing your entire diet, and possibly even some of your medications.
I hope this is helpful
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hi all. Thought I would pass this on to you. I was talking with a friend who is an internal medicine doc of over twenty years this weekend. She said ...
4 answers • 10 Sep 2012
my symptoms 1 burning sensation in stomach 2 gas passes out through rectum 3 early morning either loose motion or no motion, its not regular 4 feel ...
5 answers • 22 Sep 2012
Had tooth pulled and was prescribed hydroco/aceta 5-325mg for pain. Pain was great so took 5 in 5-6 hours then went to sleep and woke up with severe ...
1 answer • 7 Oct 2014
I take Gilenya since January 2014. I would like to know if any other users suffer from chronic constipation and/or digestive problems since thay ...
1 answer • 17 Oct 2014
I have had constipation and loose stool and a general overall digestive distress. I normally have digestive problems, this is the only pill I take at ...
1 answer • 12 Jun 2015